As a child I noticed the alcoholics in my town had deep wrinkles on their faces. Years later I found these were called “lines of dissipation.” Then I noticed long-term heroin addicts had crepe-paper-like facial skin.
When I was about 35 I was standing in line in an auto parts store with a friend of mine. When we left I asked him, “That woman waiting on us?”
“The one looking at you?”
“She’s our age. I knew her in high school.”
“God, what happened?”
“She used to be very cute in high school. Then she became a heroin addict.”
He just shook his head.
It’s become a cliché these days what years of cigarette smoking will do to people’s faces. It tends to be worse with women, because their skin is thinner.
Something else I’ve noticed – and I’ve never seen any studies on this – is what long-term use of psychiatric drugs (which is drug abuse) does to people’s faces. Again, especially women.
I’ve known women who have been on psychiatric drugs for decades. I knew them in my teens and twenties, and when I saw them decades later I didn’t recognize them. They looked like completely different women. They looked, as they crude old saying tells us, like they were rode hard and put away wet. And some of these women had been very attractive when younger.
Did the drugs to this to these women? I believe they did. I’m going to repeat what I wrote: the long-term use of psychiatric drugs is drug abuse. The chemicals in them do not belong in your brains. They suppress symptoms, but never cure. They always have side effects.
I believe some of those side effects, after years, show up on people’s faces – and not in a good way.
It astonishes me the way so many doctors and psychiatrists just blithely prescribe these drugs. If I was a doctor, I’d look for root causes – and I know some doctors who do. One of the big things these kinds of doctors have found is food allergies, which can profoundly affect the brain.
But how many doctors even take such things into consideration? Very few. They just prescribe psychiatric medication – and let’s see what the side effects are, 25 or 30 years down the road.